MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Jaundice (2187)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex biliary rx covered stent was implanted to treat a stenosis in the hepatic portal during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tight and was not dilated prior to stent placement.According to the complainant, on (b)(6) 2018, the patient presented with high bilirubin level which prompted the physician to check the stent placement.An ercp was performed and found that the stent was displaced.On (b)(6) 2018, the stent was removed with snare and another wallflex biliary stent was placed to complete the procedure.There were no patient complications reported as a result of this event.Reportedly, the stricture had resolved when the stent migrated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A deployed wallflex biliary rx covered stent was received for analysis; the delivery system was not returned.Visual examination of the returned device identified no issues with the stent.The stent was measured to be within specifications.According to the complainant, the stricture was resolved at the time of the stent migration.Stricture resolution may have resulted in the stent migration.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu)/product label.Additionally, stent migration is noted within the dfu as a potential adverse event related to the use of the device; therefore the most probable root cause is "known inherent risk of device" a review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8026132
Report Number3005099803-2018-61143
Device Sequence Number16486133
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2020
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0021581637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight150